Alert archive / Texas / Flash Flood Warnings in 2006
Flash Flood Warning 13, NWS San Angelo, TX
NWS San Angelo, TX issued this flash flood warning at Aug 28, 2006, 9:47 AM CDT for Schleicher County, Tom Green County, Texas. It was in force for 6 hr. 1 report came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Aug 28, 2006, 9:47 AM CDT (14:47 UTC)
- Expired
- Aug 28, 2006, 3:45 PM CDT
- In force
- 6 hr
- Issued by
- NWS San Angelo, TX
- Area
- Counties, with a storm outline in the text
Counties Schleicher County, TX, Tom Green County, TX
The radar
The San Angelo radar (KSJT), 29 km from the middle of the area, began a volume at 14:50 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Aug 28, 2:11 PM CDT | FLASH FLOOD | 3 N Eldorado, TX | WATER WAS REPORTED OVER THE ROAD AT NUMEROUS LOW WATER CROSSINGS ON RANCH ROAD 915 BETWEEN ELDORADO AND MERTZON. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this flash flood warning; the first came 264 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Midland Regional, TX (KMAF), launched 12:00Z, 2.8 hours before the alert went out and 185 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 621 J/kg
- Mixed-layer CIN
- -1 J/kg
- Mixed-layer LCL
- 572 m above ground
- 0-6 km bulk shear
- 17 kt
- 0-1 km storm-relative helicity
- 28 m²/s²
- 0-3 km storm-relative helicity
- 71 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WGUS54 KSJT 281455 FFWSJT TXC413-451-282045- BULLETIN - EAS ACTIVATION REQUESTED FLASH FLOOD WARNING NATIONAL WEATHER SERVICE SAN ANGELO TX 947 AM CDT MON AUG 28 2006 THE NATIONAL WEATHER SERVICE IN SAN ANGELO HAS ISSUED A * FLASH FLOOD WARNING FOR... SOUTHERN TOM GREEN COUNTY IN WEST CENTRAL TEXAS EASTERN SCHLEICHER COUNTY IN WEST CENTRAL TEXAS * UNTIL 345 PM CDT * AT 945 AM CDT...LOCAL LAW ENFORCEMENT OFFICIALS REPORTED WATER OVER FM 1223...ALSO KNOWN AS SUSAN PEAK ROAD...SOUTH OF U.S. HIGHWAY 87. THREE TO FOUR INCHES OF RAIN FELL THIS MORNING CAUSING THE CREEKS AND STREAMS TO RISE RAPIDLY. * THUNDERSTORMS CONTINUE TO DEVELOP OVER THE WARNED AREA. ADDITIONAL RISES IN FLOOD WATERS ARE EXPECTED AS THESE THUNDERSTORMS PRODUCE MODERATE TO HEAVY RAINFALL. ADDITIONAL RAINFALL AMOUNTS MAY REACH THREE TO FOUR INCHES THROUGH THIS AFTERNOON. FLOODING IS OCCURRING OR IS IMMINENT. MOST FLOOD RELATED DEATHS OCCUR IN AUTOMOBILES. DO NOT ATTEMPT TO CROSS WATER COVERED BRIDGES... DIPS...OR LOW WATER CROSSINGS. NEVER TRY TO CROSS A FLOWING STREAM... EVEN A SMALL ONE...ON FOOT. TO ESCAPE RISING WATER MOVE UP TO HIGHER GROUND. LAT...LON 3133 10068 3106 10068 3074 10068 3086 10012 3136 10023 $$
1 follow-up statement
000
WGUS74 KSJT 281922
FFSSJT
FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE SAN ANGELO TX
217 PM CDT MON AUG 28 2006
TXC413-451-282045-
TOM GREEN TX-SCHLEICHER TX-
217 PM CDT MON AUG 28 2006
...A FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 345 PM CDT FOR
EASTERN SCHLEICHER AND CENTRAL TOM GREEN COUNTIES...
AT 211 PM CDT...LOCAL OFFICIALS CONTINUED TO REPORT FLOODING ALONG
FM 1223...ALSO KNOWN AS SUSAN PEAK ROAD...SOUTH OF U.S. HIGHWAY 87
IN TOM GREEN COUNTY AND ALONG RM 915 NORTHWEST OF ELDORADO IN
SCHLEICHER COUNTY.
THUNDERSTORMS CONTINUE TO PRODUCE MODERATE TO LIGHT RAIN ACROSS THE
WARNED AREA. EXCESSIVE RUNOFF FROM THIS RAINFALL WILL CAUSE
FLOODING OF SMALL CREEKS AND STREAMS...COUNTRY ROADS...AS WELL AS
FARMLAND ALONG THE BANKS OF CREEKS AND STREAMS.
FLOODING IS OCCURRING OR IS IMMINENT. DO NOT ATTEMPT TO CROSS WATER
COVERED BRIDGES...DIPS...OR LOW WATER CROSSINGS. REMEMBER...TURN
AROUND...DONT DROWN.
LAT...LON 3153 10071 3106 10068 3074 10068 3083 10013
3154 10025
$$What forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS San Angelo, TX wrote its last area forecast discussion before this flash flood warning went out at Aug 28, 6:21 AM CDT, 3 hours 26 minutes earlier.
Area forecast discussion, Aug 28, 6:21 AM CDT, 3 hours 26 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE SAN ANGELO TX 621 AM CDT MON AUG 28 2006 .AVIATION... EXPECT SHOWERS AND THUNDERSTORMS TO CONTINUE OVER MUCH OF WEST CENTRAL TEXAS FOR THE NEXT 24 HOURS. VFR CONDITIONS WILL DOMINATE MOST OF THE TIME DURING THE NEXT 24 HOURS. HOWEVER...THUNDERSTORMS PRODUCING VERY HEAVY RAINFALL MAY BRIEFLY CAUSE IFR OR MIFR CONDITIONS...WITH RUNWAY VISUAL RANGES LESS THAN 1 MILE AND CEILINGS AT OR BELOW 400 FEET ABOVE GROUND LEVEL. SURFACE WINDS WILL BE MAINLY LIGHT AND VARIABLE AROUND 5 KNOTS. HOWEVER...OUTFLOW BOUNDARIES MAY PRODUCE TEMPORARY WIND SHIFTS WITH GUSTS NEAR 20 KNOTS. 23/HUBER && .PREV DISCUSSION... (ISSUED 429 AM CDT MON AUG 28 2006) SHORT TERM... AREA WSR 88D CONTINUE TO SHOW A STREAM OF THUNDERSTORM ACTIVITY FROM BASICALLY ALONG AN OZONA TO CROSS PLAINS LINE. THUNDERSTORMS AND SHOWERS CONTINUE ARE BECOMING MORE WIDESPREAD OVER THE NORTHERN BIG COUNTRY AS OUTFLOW FROM LAST NIGHTS CONVECTION OVER THE PANHANDLE PUSHES TOWARDS THE AREA. EXPECT CONVECTION TO BE SIMILAR IN NATURE AS YESTERDAY...MAYBE A FEW ISOLATED STORMS BECOMING SEVERE BUT HEAVY RAINFALL WILL BE THE MAIN THREAT. CLOUD COVER AND PRECIP SHOULD HOLD TEMPS IN THE 80S FOR MOST OF THE REGION EXCEPT FOR PERHAPS THE NW HILL COUNTRY WHERE SUNSHINE WILL BE MORE ABUNDANT. STALLED COLD FRONT STILL REMAINS DRAPED OVER THE NORTHERN PANHANDLE BUT SHOULD BECOME MORE ACTIVE TODAY. WATER VAPOR IMAGERY SHOWS POTENT UPPER LEVEL TROUGH OVER THE CENTRAL PLAINS WITH ANOTHER DISTURBANCE OVER THE CENTRAL ROCKIES ROTATING INTO THE TROUGH. LOOKS LIKE ONCE THIS SHORTWAVE ROUNDS THE TROUGH...SHOULD GET COLD FRONT TO BECOME MORE ACTIVE AND PUSH SOUTH LATER TODAY AND TONIGHT. WRF/NAM IS LESS CERTAIN ON HOW MUCH RAINFALL WILL BE POSSIBLE BUT GFS SHOWS ANOTHER ROUND OF HEAVY RAINFALL POSSIBLE TONIGHT. THE GFS AND TO A LESSER DEGREE THE WRF/NAM SHOWS VERY STRONG CONVERGENCE IN THE LOW LEVELS THAT WILL SUPPORT CONVECTION TONIGHT. THE SHORTWAVE WILL ALSO SHIFT THE RIGHT-REAR QUAD OF A 50-60KT JET STREAK AT 300MB FARTHER TO THE SOUTHEAST. DIVERGENCE ALOFT WITH STRONG CONVERGENCE IN THE LOW LEVELS WILL WORK TOGETHER TO CREATE STRONG LIFT MAINLY FROM 06Z TUE TO 12Z TUE. A FLASH FLOOD WATCH MAY HAVE TO BE CONSIDERED GIVEN HOW MUCH RAINFALL HAS ALREADY FALLEN AND WILL CONTINUE DURING THE DAY. WHILE THE GROUND OVER W CENTRAL TX HAS BEEN VIRTUALLY ABSENT OF ANY MOISTURE FOR THE LAST 2 MONTHS...FIGURE IT COULD HANDLE MORE THAN WE THINK. STILL GIVEN A TROPICAL/MONSOONAL MOISTURE PLUME FROM THE SW AND SFC DEWPOINTS NEAR 70F...STAGE IS SET FOR SIGNIFICANT RAINFALL AMOUNTS TONIGHT INTO TUE MORNING. CONTINUED RAIN CHANCES FOR TUE MAINLY SOUTH OF THE BIG COUNTRY AS THE FRONT CONTINUES TO MAKE PROGRESS TOWARDS S TX. SHORT RANGE MODELS SHOW DRIER AIR FILTERING INTO THE REGION BEHIND THE FRONT...MORE SO THAN IN PREVIOUS RUNS. MAY HAVE SOME SLIGHT CHANCES FOR THE HILL COUNTRY AND EDWARDS PLATEAU ON WED BUT OVERALL...W CENTRAL TX WILL DRY OUT. MAX TEMPS IN THE 80S WILL BE EXPECTED THROUGH WED WITH CLOUD COVER AND RAINFALL. LONG TERM... WED THROUGH FRI GFS/ECMWF SHOW UPPER LEVEL RIDGING BUILDING BACK OVER W TX FROM THE SW. THERE MAY BE SOME SLIGHT ISOLATED SHOWERS AND THUNDERSTORMS DURING THIS TIME IF THE DRIER AIR DOES NOT FILTER INTO THE REGION. WILL HAVE TO WAIT AND SEE ON THAT BUT FOR NOW WILL LEAVE OUT POPS THROUGH FRI. MODELS ARE HAVING A LITTLE TROUBLE WITH THE EVOLUTION OF THE NEXT STRONG UPPER LEVEL TROUGH. THIS TROUGH DIGS THROUGH THE NORTHERN TIER STATES THROUGH FRI WITH IT MAKING PROGRESS TOWARDS THE MIDWEST ON SUNDAY. BOTH MODELS CUT OFF THIS TROUGH FROM THE MAIN JET BUT AT SLIGHTLY DIFFERENT TIMES. GFS IS MORE PROGRESSIVE WITH THIS SYSTEM WITH THE ECMWF SLOWER WITH THE TROUGH. BOTH MODELS SHEAR OUT THE TROUGH WITH A CUTOFF DEVELOPING ON SAT OVER THE CENTRAL PLAINS BUT THEIR POSITIONS ARE OFF DUE TO THE GFS BEING A LITTLE MORE PROGRESSIVE WITH THE TROUGH. A COLD FRONT WITH THIS SYSTEM IS EXPECTED TO PUSH INTO TX ON SATURDAY. PREVIOUS MODEL RUNS HAVE BEEN VERY INCONSISTENT WITH THIS EVOLUTION. STILL...GFS AND NOW THE ECMWF SEEM TO BE ON THE SAME PAGE WITH THEIR 00Z RUNS. WILL CARRY A 20 POP WITH THE FROPA ON SATURDAY ASSUMING THERE IS ENOUGH MOISTURE AND LIFT TO GET THUNDERSTORM ACTIVITY. ALSO TREND TEMPS CLOSER TO GUIDANCE DURING THIS TIME AS WELL. IF THE GFS IS RIGHT...COULD EXPECT SOME PLEASANT CONDITIONS WITH HIGH TEMPS IN THE 80S WHICH WILL BE A MORE THAN WELCOME BREAK FROM THE RECENT 100 DEGREE HEAT. && .SJT WATCHES/WARNINGS/ADVISORIES... NONE. && 23/HUBER
Hazardous weather outlook, Aug 28, 5:16 AM CDT, 4 hours 31 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE SAN ANGELO TX 516 AM CDT MON AUG 28 2006 TXZ049-054-064>066-071>073-076>078-098-099-113-114-127-128-139- 140-154-155-168>170-291030- FISHER-NOLAN-STERLING-COKE-RUNNELS-IRION-TOM GREEN-CONCHO- CROCKETT-SCHLEICHER-SUTTON-HASKELL-THROCKMORTON-JONES-SHACKELFORD- TAYLOR-CALLAHAN-COLEMAN-BROWN-MCCULLOCH-SAN SABA-MENARD-KIMBLE- MASON- 516 AM CDT MON AUG 28 2006 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF WEST CENTRAL TEXAS. .DAY ONE...TODAY AND TONIGHT EXPECT SHOWERS AND THUNDERSTORMS ACROSS WEST CENTRAL TEXAS AGAIN TODAY AND TONIGHT. THE MAIN THREAT WILL BE FLASH FLOODING...ESPECIALLY TONIGHT AS A SURFACE COLD FRONT PUSHES SOUTH ACROSS WEST CENTRAL TEXAS. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY A SURFACE COLD FRONT WILL CONTINUE TO INITIATE SHOWERS AND THUNDERSTORMS ACROSS WEST CENTRAL TEXAS BEGINNING TUESDAY THROUGH MID WEEK. FLASH FLOODING WILL CONTINUE TO BE THE MAIN THREAT. .SPOTTER INFORMATION STATEMENT... WE MAY NEED TO ACTIVATE SPOTTERS THIS AFTERNOON AND EVENING...ESPECIALLY IF HEAVY RAINFALL DEVELOPS.
The office that day
Everything else NWS San Angelo, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 28, 6:40 AM CDT | Flash Flood Warning | SJT | Tom Green | 3 hr |
| Aug 28, 7:11 AM CDT | Flash Flood Warning | SJT | Runnels | 3 hr |
| Aug 28, 7:57 AM CDT | Flash Flood Warning | SJT | Concho, Tom Green | 3 hr |
| Aug 28, 8:53 AM CDT | Flash Flood Warning | SJT | Irion | 6 hr |
| Aug 28, 9:35 AM CDT | Flash Flood Watch | SJT | Brown, Coke, Coleman, Concho, Crockett, Irion and 10 more | 24 hr |
| Aug 28, 10:47 AM CDT | Flash Flood Warning | SJT | Concho, Tom Green | 4 hr |
| Aug 28, 3:02 PM CDT | Flash Flood Warning | SJT | Irion, Schleicher | 3 hr |
Nearby
Flash Flood Warnings in Texas, 2006Every flash flood warning in 2006
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.